Alert archive / Missouri / Snow Advisories in 2005
Snow Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this snow advisory at Dec 17, 2005, 3:05 AM CST for 7 counties in Missouri; Bourbon County, Crawford County, Kansas. It took effect at Dec 17, 2005, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2005, 3:05 AM CST (09:05 UTC)
- In effect from
- Dec 17, 2005, 6:00 PM CST
- Expired
- Dec 18, 2005, 2:59 AM CST
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Hickory County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KSGF 170905 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 AM CST SAT DEC 17 2005 ...LIGHT SNOW WILL RETURN TO A PORTION OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS... .A WEAK FRONTAL SYSTEM IN WESTERN KANSAS THIS MORNING WILL MOVE EAST THROUGH THE DAY. THOUGH INITIALLY DRY...THE LOWER ATMOSPHERE WILL MOISTEN AND SNOW WILL BEGIN FALLING ACROSS EXTREME EASTERN KANSAS AND WESTERN MISSOURI BY LATE AFTERNOON AND CONTINUE THROUGH THE EVENING. KSZ073-097-MOZ055-056-066>068-077-078-171715- /O.NEW.KSGF.SN.Y.0002.051218T0000Z-051218T1200Z/ BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW... COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON 305 AM CST SAT DEC 17 2005 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED NORTH AND WEST OF A LINE FROM PITTSBURG IN SOUTHEAST KANSAS TO VERSAILLES IN CENTRAL MISSOURI. SNOW IS EXPECTED TO BE LIGHT INITIALLY...BUT WILL INTENSIFY AS THE EVENING PROGRESSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GCLAYCOM
5 follow-up statements
000 WWUS43 KSGF 171758 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1158 AM CST SAT DEC 17 2005 ...LIGHT SNOW WILL RETURN TO A PORTION OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS... .A WEAK FRONTAL SYSTEM IN WESTERN KANSAS THIS MORNING WILL MOVE EAST THROUGH THE DAY. THOUGH INITIALLY DRY...THE LOWER ATMOSPHERE WILL MOISTEN AND SNOW WILL BEGIN FALLING ACROSS EXTREME EASTERN KANSAS AND WESTERN MISSOURI BY LATE AFTERNOON AND CONTINUE THROUGH THE EVENING. KSZ073-097-MOZ055-056-066>068-077-078-180200- /O.CON.KSGF.SN.Y.0002.051218T0000Z-051218T1200Z/ BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW... COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON 1158 AM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY. SNOW IS EXPECTED TO BEGIN ACROSS THE ADVISORY AREA TONIGHT...WITH SNOW ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE NORTH AND WEST OF A LINE FROM PITTSBURG IN SOUTHEAST KANSAS TO VERSAILLES IN CENTRAL MISSOURI BY SUNRISE SUNDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IZZI
000 WWUS43 KSGF 172343 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 543 PM CST SAT DEC 17 2005 ...LIGHT SNOW WILL RETURN TO A PORTION OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS... .AN UPPER LEVEL DISTURBANCE WILL MOVE EAST THROUGH KANSAS TONIGHT BRINGING LIGHT SNOW TO THE ADVISORY AREA STARTING THIS EVENING. DRY AIR IN THE LOWER LEVELS IS EXPECTED TO GRADUALLY MOISTEN...AND PERIODS OF LIGHT SNOW WILL BEGIN FALLING ACROSS EXTREME EASTERN KANSAS AND WESTERN MISSOURI BY 9 PM...AND CONTINUE OVERNIGHT. KSZ073-097-MOZ055-056-066>068-077-078-180600- /O.CON.KSGF.SN.Y.0002.051218T0000Z-051218T1200Z/ BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW... COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON 543 PM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. SNOW IS EXPECTED TO BEGIN ACROSS THE ADVISORY AREA TONIGHT...WITH SNOW ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE NORTH AND WEST OF A LINE FROM PITTSBURG IN SOUTHEAST KANSAS TO VERSAILLES IN CENTRAL MISSOURI BY SUNRISE SUNDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DSA
000 WWUS43 KSGF 180305 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 PM CST SAT DEC 17 2005 KSZ073-097-MOZ055-056-066>068-077-078-181115- /O.CON.KSGF.SN.Y.0002.000000T0000Z-051218T1200Z/ BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW... COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON 905 PM CST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. LIGHT SNOW IS EXPECTED TO DEVELOP OVER THE ADVISORY AREA...WITH MUCH OF THE ACCUMULATING SNOW OCCURRING AFTER MIDNIGHT. AROUND AN INCH OF ACCUMULATION WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THIS WILL CAUSE ROADS TO BECOME SNOW COVERED AND POTENTIALLY HAZARDOUS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DSA
000 WWUS43 KSGF 180618 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 AM CST SUN DEC 18 2005 KSZ073-097-MOZ055-056-066>068-077-078-181200- /O.CON.KSGF.SN.Y.0002.000000T0000Z-051218T1200Z/ BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW... COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON 1217 AM CST SUN DEC 18 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. LIGHT SNOW HAS BEGUN TO FALL IN SOUTHEASTERN KANSAS AND SHOULD SPREAD NORTHEASTWARD ACROSS THE ADVISORY AREA AS THE MORNING CONTINUES. AROUND AN INCH OF ACCUMULATION WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THIS WILL CAUSE ROADS TO BECOME SNOW COVERED AND POTENTIALLY HAZARDOUS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GCC
000 WWUS43 KSGF 180859 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 AM CST SUN DEC 18 2005 ...SNOW ADVISORY CANCELLED... .MOISTURE FROM THE WEAK FRONTAL SYSTEM IN CENTRAL KANSAS COULD NEVER REALLY MOISTEN THE LOWER LEVELS OF THE ATMOSPHERE IN SOUTHERN MISSOURI OVERNIGHT. MUCH OF THE ENERGY WITH THE SYSTEM HAS MOVED NORTH OF THE FORECAST AREA. THERE WILL BE SOME AREAS OF SNOW THIS MORNING ACROSS CENTRAL AND WESTERN MISSOURI...BUT ACCUMULATIONS ARE EXPECTED TO ONLY REACH A HALF INCH TO LESS THAN ONE INCH. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED. KSZ073-097-MOZ055-056-066>068-077-078-181000- /O.CAN.KSGF.SN.Y.0002.000000T0000Z-051218T1200Z/ BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW... COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON 259 AM CST SUN DEC 18 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE SNOW ADVISORY. $$ CLAYCOMB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Dec 17, 1:57 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 17, 1:57 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 AM CST SAT DEC 17 2005 FORECAST CHALLENGE TODAY WILL BE SNOW ACCUMULATIONS THIS EVENING AND MIN TEMPERATURES THROUGH EARLY NEXT WEEK. MOS OUTPUT STILL HAVING HARD TIME WITH MORNING LOWS...BEING WARM BY AS MUCH AS 10 DEGREES IN JOPLIN TO 5 DEGREES IN WEST PLAINS. SATELLITE IMAGERY SHOWING ENHANCED CLOUDS OVER WESTERN KANSAS AND NORTHWEST OKLAHOMA. OBSERVATIONS IN THE AREA SHOWING SNOW IN KANSAS AND RAIN OVER THE OKLAHOMA PANHANDLE. FURTHER EAST IN KANSAS...SURFACE OBSERVATIONS SHOWING A LARGE SPREAD IN T/TD WITH 9C SPREAD IN KEMP AND KPPF. DRY AIRMASS IN PLACE OVER CWA. MODEL SOUNDINGS NEVER REALLY SHOW SOUTHERN PARTS OF THE CWA MOISTENING UP UNTIL LATE TONIGHT...AROUND 06Z. NOT THINKING TOO MUCH FOR THE SOUTHERN 2/3RDS OF THE CWA. STRONGEST ISENTROPIC LIFT FORECAST OVER NORTHEASTERN KANSAS AND NORTH OF OUR CWA. BOTH GFS AND NAM QPF SHOW HEAVIEST QPFS UP TO NORTH AND NORTHWEST OF OUR CWA. SOME BLEED OVER INTO OUR NORTHERN AND NORTHWESTERN ZONES WITH TOTAL SNOW ACCUMULATIONS ON NAM OF UP TO 2 INCHES IN OUR EXTREME NORTHERN AND NORTHWESTERN COUNTIES. DECIDED TO STRAY ON THE SAFE SIDE AND ISSUE A SNOW ADVISORY FOR THESE COUNTIES FOR TONIGHT INTO SUNDAY MORNING. SYSTEM LIFTS INTO NORTHERN MISSOURI BY 12Z SUNDAY WITH ONLY FLURRIES REMAINING OVER OUR CWA AFTER THAT TIME. FOR SUNDAY...A 1040MB SURFACE HIGH BEGINS TO DIVE INTO CENTRAL NEBRASKA AND KANSAS. 850MB TEMPERATURES LOWER TO -8C OVER SOUTHERN MISSOURI. LOW LEVEL MOISTURE ON CROSS SECTIONS PERSISTS OVER THE CWA UP TO ABOUT 700MBS AND MODEL SHOWING SOME WEAK INSTABILITIES IN THE OMEGA FIELDS. SO DECIDED TO KEEP SLT CHC SNOW FOR ALL BUT THE EXTREME SOUTHEASTERN COUNTIES WHERE AFTERNOON TEMPS SHOULD GET ABOVE FREEZING. DECIDED TO KEEP A SLT CHC RAIN/SNOW MIX FOR THIS AREA. BY MONDAY...UPPER MOISTURE MOVES OFF TO EAST WITH A 1037MB SURFACE HIGH OVER EASTERN KANSAS. MORNING LOWS SHOULD BE IN THE LOW TO MID TEENS WHILE AFTERNOON HIGHS WILL BARELY MAKE IT TO FREEZING. PROBLEMS WITH TEMPS MAY BE COMPOUNDED EVEN MORE FOR THOSE AREAS THAT GET SOME SNOW COVER. WILL HAVE TO WATCH FOR THESE AREAS AS TODAYS EVENT UNFOLDS. FOR NOW...UNDERCUT MOS GUIDANCE ON LOWS BY ABOUT 4 DEGREES. MAY NEED TO GO HIGHER TO ACCOUNT FOR ANY SNOW COVER. IN THE EXTENDED...MAINTAINED DRY FORECAST THROUGH THE WEEK AS MIDWEST UNDER DRY NORTHWEST FLOW. STILL APPEARS THAT DECENT WARMUP IS ON TAP FOR LATE NEXT WEEK AS 500 MB HEIGHTS BUILD TO AROUND 570 DM...WITH WEST TO SOUTHWEST FLOW. MAY SEE TEMPS IN THE 50S OVER OUR WESTERN ZONES BY FRIDAY. GCC && .AVIATION... FOR THE 0600 GMT KSGF/KJLN TAFS...WILL SEE GRADUALLY LOWERING VFR CEILINGS TONIGHT AND SATURDAY AS LIFT/MOISTURE INCREASE IN ADVANCE OF A STORM SYSTEM MOVING INTO THE PLAINS. BETTER LIFT IS STILL ANTICIPATED WEST-NORTH OF THE TAF SITES...AND DRY AIR IN THE LOWER LEVELS WILL BE HARD TO SATURATE WITH ONLY WEAK LIFT/LIGHT PRECIPITATION. CEILINGS SHOULD LOWER ENOUGH BY SATURDAY NIGHT TO MAKE AT LEAST VERY LIGHT SNOW FLURRIES POSSIBLE...BUT NOT ANTICIPATING MUCH AVIATION IMPACT THROUGH THIS TAF PERIOD. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...SNOW ADVISORY FOR CENTRAL MISSOURI FROM 6PM CST SATURDAY THROUGH 6AM CST SUNDAY. NORTHWEST OF A LINE FROM LIBERAL TO VERSAILLES. .KS...SNOW ADVISORY FOR EXTREME SOUTHEASTERN KANSAS FROM 6PM CST SATURDAY THROUGH 6AM CST SUNDAY. WFO SGF
Hazardous weather outlook, Dec 16, 12:34 PM CST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1234 PM CST FRI DEC 16 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1234 PM CST FRI DEC 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WEAK UPPER LEVEL STORM SYSTEM WILL CAUSE A PERIOD OF LIGHT SNOW AND FLURRIES ACROSS EXTREME SOUTHEAST KANSAS AND PARTS OF THE MISSOURI OZARKS OVER THE WEEKEND. SNOW WILL LIKELY SPREAD INTO THE REGION FROM THE WEST SATURDAY NIGHT...AND LINGER ACROSS CENTRAL MISSOURI THROUGH SUNDAY. DUE TO A RELATIVELY DRY AIRMASS...ONLY MINOR ACCUMULATIONS ARE EXPECTED. AREAS ALONG AND NORTH OF A LINE FROM BRANSON TO SALEM MISSOURI CAN EXPECT AROUND ONE INCH OR LESS...WHILE SOME LOCATIONS IN WEST CENTRAL MISSOURI MAY RECEIVE UP TO TWO INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
Nearby
Snow Advisories in Missouri, 2005Snow Advisories in Kansas, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.